Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 32, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Dec 23, 2009, 11:59 AM CST for 27 counties in Kansas. It took effect at Dec 23, 2009, 6:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2009, 11:59 AM CST (17:59 UTC)
- In effect from
- Dec 23, 2009, 6:00 PM CST
- Expired
- Dec 24, 2009, 6:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 231759 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1159 AM CST WED DEC 23 2009 ...STRONG WINDS ARE EXPECTED TO OVERSPREAD SOUTHWEST AND SOUTH CENTRAL KANSAS TONIGHT AND THEN CONTINUE THROUGH THURSDAY,.. .A WINTER STORM CONTINUES TO SPREAD OUT INTO THE HIGH PLAINS LATE THIS MORNING. A DEEP LOW PRESSURE SYSTEM WILL DEVELOP ACROSS THE EASTERN PLAINS TONIGHT AND THURSDAY ALONG WITH AN ARCTIC HIGH BUILDING IN FROM THE NORTHWEST. KSZ030-031-043>046-061>065-074>080-084>089-240200- /O.NEW.KDDC.WI.Y.0032.091224T0000Z-091225T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON- STEVENS-SEWARD-MEADE-CLARK-COMANCHE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION 1159 AM CST WED DEC 23 2009 /1059 AM MST WED DEC 23 2009/ ...WIND ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 PM CST /5 PM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 PM CST /5 PM MST/ THURSDAY. * STRONG NORTH WINDS WILL DEVELOP LATE TONIGHT AND LAST THOUGH MOST OF THE DAY ON THURSDAY. * SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS UP TO NEAR 50 MPH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
000 WWUS73 KDDC 240027 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 627 PM CST WED DEC 23 2009 ...A PROLONGED PERIOD OF STRONG WINDS IS ON THE WAY... .A WINTER STORM IS SLOWLY MOVING ACROSS THE PLAINS THIS EVENING. A LOW PRESSURE SYSTEM WILL DEEPEN AND STRENGTHEN ACROSS THE EASTERN PLAINS THROUGH THURSDAY, AS AN ARCTIC HIGH PRESSURE CENTER BUILDS IN FROM THE NORTHWEST. KSZ030-031-043>046-061>065-074>080-084>089-241100- /O.EXT.KDDC.WI.Y.0032.000000T0000Z-091225T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON- STEVENS-SEWARD-MEADE-CLARK-COMANCHE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION 627 PM CST WED DEC 23 2009 /527 PM MST WED DEC 23 2009/ ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ THURSDAY. * STRONG NORTH WINDS WILL DEVELOP LATE TONIGHT AND LAST THROUGH MOST OF THE DAY THURSDAY. * SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS UP TO NEAR 50 MPH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 12
000 WWUS73 KDDC 240945 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 345 AM CST THU DEC 24 2009 ...STRONG NORTH WINDS EXPECTED ALL DAY... .A WINTER STORM IS SLOWLY MOVING ACROSS THE PLAINS. IN RESPONSE TO THIS SYSTEM, STRONG NORTHERLY WINDS HAVE DEVELOPED ACROSS WESTERN KANSAS. KSZ066-081-090-241745- /O.EXA.KDDC.WI.Y.0032.000000T0000Z-091225T0000Z/ STAFFORD-PRATT-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT... MEDICINE LODGE...KIOWA...SUN CITY 345 AM CST THU DEC 24 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * STRONG NORTH WINDS HAVE DEVELOPED, AND WILL LAST THROUGH MOST OF THE DAY THURSDAY. * SUSTAINED WINDS OF 25 TO 35 MPH, WITH GUSTS TO AROUND 45 MPH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ030-031-043>046-061>065-074>080-084>089-241745- /O.CON.KDDC.WI.Y.0032.000000T0000Z-091225T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON- STEVENS-SEWARD-MEADE-CLARK-COMANCHE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION 345 AM CST THU DEC 24 2009 /245 AM MST THU DEC 24 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * STRONG NORTH WINDS HAVE DEVELOPED, AND WILL LAST THROUGH MOST OF THE DAY THURSDAY. * SUSTAINED WINDS OF 25 TO 35 MPH, WITH GUSTS TO AROUND 45 MPH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RUSSELL
000 WWUS73 KDDC 241626 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1026 AM CST THU DEC 24 2009 ...STRONG NORTH WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE DAY... .A WINTER STORM IS SLOWLY MOVING ACROSS THE PLAINS. IN RESPONSE TO THIS SYSTEM... STRONG NORTHERLY WINDS HAVE DEVELOPED ACROSS WESTERN KANSAS. KSZ030-031-043>046-061>066-074>081-084>090-250000- /O.CON.KDDC.WI.Y.0032.000000T0000Z-091225T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1026 AM CST THU DEC 24 2009 /926 AM MST THU DEC 24 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * STRONG NORTH WINDS WILL CONTINUE THIS AFTERNOON AND BEGIN TO SUBSIDE TOWARDS SUNSET. * SUSTAINED WINDS OF 25 TO 35 MPH... WITH GUSTS TO AROUND 45 MPH ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KDDC 242358 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 558 PM CST THU DEC 24 2009 ...THE WINDY CONDITIONS ARE STARTING TO SUBSIDE... .AS COLD, ARCTIC AIR SETTLES IN FROM THE NORTHWEST, THE VERY STRONG WINDS WILL CONTINUE TO SETTLE DOWN. KSZ030-031-043>046-061>066-074>081-084>090-250100- /O.EXP.KDDC.WI.Y.0032.000000T0000Z-091225T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 558 PM CST THU DEC 24 2009 /458 PM MST THU DEC 24 2009/ ...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING. * NORTH TO NORTHWEST WINDS WILL SETTLE TO AROUND 20 MPH BY 7 PM CST. * A FEW LOCATIONS WILL SEE SUSTAINED WINDS OVER 30 MPH THROUGH 7 PM CST, BUT THEY WILL QUICKLY SETTLE DOWN BY 7 PM CST. $$ 12
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Dec 23, 11:35 AM CST, 24 minutes earlier.
Area forecast discussion, Dec 23, 11:35 AM CST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1135 AM CST WED DEC 23 2009 .DISCUSSION... .AVIATION... FOR THE 18Z TAFS...WINDS WILL BE THE PRIMARY CONCERN OVER THE NEXT 24 HOURS SO WILL FOCUS ON TIMING OF STRONG WINDS THAT WILL BE DEVELOPING LATER TONIGHT. ONCE THESE WINDS DEVELOP THEY WILL PERSIST THROUGH THE REMAINDER OF THE PERIOD. AS FOR CIGS...ANY LINGERING IFR CONDITIONS THIS AFTERNOON SHOULD IMPROVE TO MVRF CONDITIONS (010-015) AFTER SUNSET WITH DDC POSSIBLY LINGERING IN THE IFR CATAGORY TIL AROUND MIDNIGHT. -RB && .PREV DISCUSSION... /ISSUED 331 AM CST WED DEC 23 2009/ DISCUSSION... DAYS 1-2... EVEN AT THIS LATE HOURLY LEADING UP TO THE EVENT...STILL MANY QUESTIONS...PARTICULARLY AROUND SNOWFALL AMOUNTS AND WHERE HEAVIEST SNOW WILL FALL. BY IN LARGE...THIS SYSTEM APPEARS TO BE TURNING INTO A BIG DUD FOR SOUTHWEST KANSAS...FROM A SNOW STANDPOINT. THE FREEZING DRIZZLE/FREEZING RAIN EVENT SINCE LATE LAST NIGHT HAS BEEN THE MAIN HAZARD UP TO THIS POINT...AND ROADS HAVE BECOME SLICK AND HAZARDOUS AREAWIDE. THE WIND AND SNOW...MOST LIKELY LIGHT SNOW...WILL BE THE SECOND PHASE OF THIS EVENT...LATER ON TODAY, TONIGHT, AND INTO THE FIRST PART OF THURSDAY. WATER VAPOR LOOP SHOWED THE CYCLONE CLOSING OFF ALONG THE AZ/NM BORDER AS OF 09Z. WILL FOLLOW THE BROAD H7 LOW CENTER AND H7 RH>90 PERCENT FIELDS FOR WHERE SNOW WILL TRACK. FRONTOGENESIS FORCING IS HARD TO FIND AT H7, SO AM NOT EXPECTING ANY HEAVY PRECIPITATION FOR THE REMAINDER OF THE EVENT...JUST A LARGE SPATIAL AREA OF LOW ACCUMULATION RATE SNOW NEAR THE H7 VORT AXIS AS IT TRACKS ACROSS SOUTHWEST KANSAS. THE 06Z NAM DOES HINT AT SMALL PV ANOMALY EJECTING NORTHEAST INTO NORTHWEST OKLAHOMA AND SOUTH CENTRAL KS BY THIS EVENING WHICH MAY HELP BOOST PRECIPITATION RATES...BUT IT IS REALLY THE ONLY MODEL SHOWING THIS. THAT BEING SAID...ANY HINT AT H7 CONVERGENCE NEAR THE H7 LOW WILL PROMOTE INCREASED FRONTOGENESIS AND SUBSEQUENT SNOWFALL RATES...BUT THIS IS GOING TO BE DIFFICULT TO ACHIEVE SINCE IT NOW APPEARS THAT THE MAJOR MID LEVEL PV ANOMALY WILL BE TRACKING WELL TO THE SOUTH INTO NORTH TEXAS...THEN LIFTING NORTH-NORTHEAST ACROSS THE OZARKS. MEANWHILE...THE MONTANA/WYOMING VORT WILL MOVE SOUTH- SOUTHEAST...WHICH WILL INFLUENCE THE TRACK OF THE SOUTHERN VORT...WHILE SOUTHWEST KANSAS REMAINS IN BETWEEN THE TWO. FOR SNOW AMOUNTS...AM JUST GOING TO GO WITH A GENERAL 2 TO 4 INCH FORECAST ACROSS THE WHOLE AREA...BUT IF THE 06Z NAM12 IS ON TO SOMETHING REGARDING THE MESOSCALE DETAILS...THEN SOME HIGHER AMOUNTS WILL BE SEEN ACROSS THE EASTERN FA. WE WILL NOT MISS OUT ON THE WIND. THANKS TO THE NORTHERN VORT...SURFACE ANTICYCLOGENESIS WILL BE VERY GOOD ACROSS NORTHERN MONTANA WITH 1036MB HIGH. THE SOUTHERN STREAM WAVE WILL PROVIDE THE GREAT LOWER TROPOSPHERIC CYCLONIC RESPONSE WITH A DEEPENING SUB 995MB LOW ACROSS THE OZARKS. IN BETWEEN...THE GRADIENT WILL BE VERY STRONG...AND THESE WINDS ARE EXPECTED TO COMMENCE LATE THURSDAY NIGHT...STRONGEST OCCURRING MIDDAY THURSDAY. EVEN WITH JUST AN INCH OF ADDITIONAL SNOWFALL THURSDAY...BLIZZARD OR NEAR BLIZZARD CONDITIONS WILL BE QUITE POSSIBLE AS SUSTAINED WINDS WILL LIKELY REACH 30 TO 35 KNOTS AT TIMES...WITH GUSTS WELL INTO THE 40 TO PERHAPS 50 KNOT RANGE DURING THE HEIGHT OF THE WIND EVENT. FRESH, NON-COMPACTED SNOWFALL WILL WHIP AROUND SUBSTANTIALLY CAUSING PERHAPS SEVERE BLOWING AND DRIFTING WITH JUST ONE INCH OF ACCUMULATION. EVEN IF LITTLE ADDITIONAL SNOW FALLS DURING THE WIND EVENT THURSDAY...GROUND BLIZZARD CONDITIONS WILL BE POSSIBLE IN THE AREAS THAT SEE 3 OR MORE INCHES OF SNOW. THIS IS THE REASONING FOR CONTINUING WITH THE BLIZZARD WATCH...WITH ONE MORE SHIFT TO RE-EVALUATE BEFORE UPGRADING TO A BLIZZARD WARNING FOR PORTIONS OF THE DDC FA OR DROPPING THE WATCH IF THE SNOW DOES NOT MATERIALIZE. -UMSCHEID DAYS 3-7... STRONG COLD ADVECTION WILL LEAD TO CONTINUED BREEZY, COLD WEATHER CHRISTMAS DAY THROUGH THE WEEKEND. WINDS WILL BE STRONGEST ON FRI AND THEN DECREASE THROUGH THE WEEKEND AS THE HUGE UPPER STORM GRADUALLY WOBBLES FROM THE UPPER MISS RIVER VALLEY INTO THE GREAT LAKES REGION OVER THE WEEKEND. AM KEEPING SLIGHT CHANCE POPS FOR FRI MORNING AS MODELS STILL HINT AT SOME WEAK WRAP-AROUND BUT IN GENERAL THE EXTENDED FORECAST FEATURES DRY WEATHER WITH DECREASING CLOUDINESS. TEMPS WILL BE SOMEWHAT DIFFICULT AS THE MODIFIED ARCTIC AIRMASS WILL BE SLOW TO MOVE. 2M TEMPS FROM THE EC FOR EXAMPLE SUGGEST TEMPS STRUGGLING TO GET OUT OF THE 20S THROUGH THE WEEKEND. WILL KEEP THE FORECAST AS IS BUT OUR HIGHS MAY BE TOO HIGH DEPENDING ON THE STRENGTH OF COLD ADVECTION AND RESISTANCE TO MODERATION. THE EC CONTINUES TO HINT AT A POSSIBLE PRECIP EVENT FOR THE CENTRAL PLAINS BY TUE/WED OF NEXT WEEK AS ANOTHER SYSTEM COMES OUT OF THE SW CONUS. THE GFS MOVES THE SYSTEM BY TO OUR SOUTH. WILL KEEP THE DRY FORECAST FOR NOW, BUT THIS BEARS WATCHING. -WRIGHT AVIATION... COLD, UPSLOPE LOW LEVEL FLOW COMBINED WITH WARMER (ABV 0C) SOUTHERLY MID LEVEL FLOW AHEAD OF A STRONG STORM EJECTING OUT OF THE SW U.S. WILL KEEP OCNL FREEZING RAIN/SLEET GOING AT ALL TERMINALS THROUGH THE MORNING. LATEST MODEL SOUNDINGS SHOW THE MID LEVEL WARM LAYER GRADUALLY COOLING THROUGH 23/18Z AFTER WHICH PRECIP WILL CHANGE OVER TO SNOW. THE UPPER LEVEL SYSTEM WILL MOVE RIGHT OHD BY 24/00Z WITH PERIODS OF -SN (PERHAPS A BURST OF SN/+SN) AT ALL TERMINALS. STRONG N/NW WINDS WILL SET IN AT ALL TERMINALS BY THU AM WITH CONTINUED CHC OF -SN/BLSN. -WRIGHT && .PRELIMINARY POINT TEMPS/POPS... DDC 28 22 22 8 / 90 90 60 30 GCK 28 20 21 6 / 100 90 60 30 EHA 30 21 22 11 / 100 90 50 10 LBL 30 22 22 11 / 90 90 50 20 HYS 29 21 22 7 / 100 90 70 50 P28 34 26 26 11 / 90 90 60 30 && .DDC WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR KSZ030-031-043>046-061>066-074>081-084>088. BLIZZARD WATCH FROM 6 PM CST /5 PM MST/ THIS EVENING THROUGH THURSDAY AFTERNOON FOR KSZ030-031-043>046-061>066-074>081- 084>090. &&
Hazardous weather outlook, Dec 23, 6:07 AM CST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 607 AM CST WED DEC 23 2009 KSZ030-031-043>046-061>066-074>081-084>090-241215- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 607 AM CST WED DEC 23 2009 /507 AM MST WED DEC 23 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A COMBINATION OF SNOW...SLEET...AND FREEZING RAIN WILL AFFECT MUCH OF SOUTHWEST KANSAS TODAY. STRONG NORTH WINDS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT WITH SUSTAINED WINDS OF 20 TO 30 MPH EXPECTED WHICH WILL PROMOTE BLOWING AND DRIFTING SNOW. ACROSS PORTIONS OF SOUTHWEST KANSAS. PLEASE REFER TO THE WINTER WEATHER MESSAGE PRODUCT FOR MORE INFORMATION REGARDING THIS WINTER EVENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY STRONG WINDS FROM THE NORTH ARE EXPECTED ON THURSDAY...WITH SUSTAINED WINDS IN THE 30 TO 40 MPH RANGE. WIND GUSTS WILL EXCEED 50 MPH AT TIMES AS WELL. DEPENDING ON HOW MUCH SNOW FALLS ACROSS SOUTHWEST KANSAS...SIGNIFICANT BLOWING AND DRIFTING OF SNOW WILL BE A PROBLEM WITH BLIZZARD OR NEAR BLIZZARD CONDITIONS POSSIBLE AT TIMES. REFER TO THE WINTER WEATHER MESSAGE PRODUCT FOR MORE SPECIFIC INFORMATION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO PROVIDE THE NATIONAL WEATHER SERVICE WITH CURRENT PRECIPITATION TYPE, INTENSITY, AND AMOUNTS THROUGHOUT THE DURATION OF THE STORM. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC UMSCHEID
In the hours before
Local storm report, Dec 23, 7:40 AM CST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
740 AM CST WED DEC 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 AM SNOW CATHERINE 38.93N 99.22W
12/23/2009 M2.0 INCH ELLIS KS CO-OP OBSERVER
&&
WRIGHTThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 2:44 PM CST | Winter Weather Advisory | DDC | Barber, Pratt, Stafford | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.